advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Whitwell, Tennessee, USA:

My fasting blood glucose level is running between 140 and 170 mg/dl [7.8 and 9.4 mmol/L] no matter what I do, i.e., bedtime snack, no bedtime snack, nothing after 6:00 p.m., etc. My postmeal readings are normal, but I can't seem to get the fasting levels to come down to normal. What can I do?

I am taking Glucophage, 500 mg, twice a day. I am in my second week. The first week, I took one tablet at dinner (6:00 to 7:00 p.m.) and this second week I take one tablet with breakfast (7:00 a.m.) and one tablet with dinner (6:00 to 7:00 p.m.). Next week, I will be taking one tablet at breakfast (7:00 a.m.), one at lunch (noon) and one at dinner (6:00 to 7:00 p.m.).

Also, my vision is so blurry that I can't wear my glasses. My vision is better without them. I didn't have any blurred vision until my glucose level came down. Is this normal? Will my vision clear up?

Answer:

Glucophage works best at lowering your blood sugar overnight so that you wake up with a blood sugar that is less than 110 to 120 mg/dl [6.1 to 6l.7 mmol/L]. It does take a little while to kick in, especially since you have been working your way up to a therapeutic dose. You should probably give it a few weeks at the 1500 mg dose, then ask your doctor if you should go up to 2000 mg total for the day. If it doesn't work after a month or so at that dose, you will probably need a second medicine added.

Please check with your diabetes doctor and your eye doctor about your vision.

JS

Additional comments from Dr. David Schwartz:

This patient should talk to their diabetes physician about the possible need to add a shot of nighttime insulin, NPH or perhaps Lantus, to get those glucose levels down.

DS

DTQ-20051013082103
Original posting 3 Nov 2005
Posted to Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.